Alert archive / Illinois / Flash Flood Warnings in 2022
Flash Flood Warning 17, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 26, 2022, 3:15 AM CDT for 4 counties in Illinois. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2022, 3:15 AM CDT (08:15 UTC)
- Expired
- Jul 26, 2022, 9:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bond County, IL, Fayette County, IL, Marion County, IL, Montgomery County, IL
The radar
The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 4:30 AM CDT | HEAVY RAIN 5 | 1 Sse Vandalia, IL | |
| Jul 26, 6:00 AM CDT | FLASH FLOOD | 1 S Donnellson, IL | REPORTS OF WATER OVER MULTIPLE ROADS AND AT LEAST 1 VEHICLE WASHED OFF THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 165 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
808
WGUS53 KLSX 260815
FFWLSX
ILC005-051-121-135-261415-
/O.NEW.KLSX.FF.W.0017.220726T0815Z-220726T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
315 AM CDT Tue Jul 26 2022
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Bond County in south central Illinois...
Fayette County in south central Illinois...
Northern Marion County in south central Illinois...
Southwestern Montgomery County in south central Illinois...
* Until 915 AM CDT.
* At 315 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Vandalia, Greenville, St. Elmo, Kinmundy, Pocahontas, Brownstown,
Mulberry Grove, Patoka, Tamalco, Farina, Omega, Sorento, Beaver
Creek, Shobonier, Van Burensburg, Woburn, Reno, Stephen Forbes
Station, Avena and Pleasant Mound.
This includes the following highways...
Interstate 70 in Illinois between exits 36 and 76.
Interstate 57 in Illinois between exits 127 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3909 8965 3903 8881 3891 8881 3891 8869
3870 8870 3875 8960 3887 8960 3888 8963
FLASH FLOOD...RADAR INDICATED
$$
Britt2 follow-up statements
242
WGUS73 KLSX 260951
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
451 AM CDT Tue Jul 26 2022
ILC005-051-121-135-261415-
/O.CON.KLSX.FF.W.0017.000000T0000Z-220726T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bond IL-Fayette IL-Marion IL-Montgomery IL-
451 AM CDT Tue Jul 26 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT THIS
MORNING FOR BOND, FAYETTE, NORTHERN MARION AND SOUTHWESTERN
MONTGOMERY COUNTIES IN SOUTH CENTRAL ILLINOIS...
At 451 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Vandalia, Greenville, St. Elmo, Kinmundy, Pocahontas, Brownstown,
Mulberry Grove, Patoka, Tamalco, Farina, Omega, Sorento, Beaver
Creek, Shobonier, Van Burensburg, Woburn, Reno, Stephen Forbes
Station, Avena and Pleasant Mound.
This includes the following highways...
Interstate 70 in Illinois between exits 36 and 76.
Interstate 57 in Illinois between exits 127 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3909 8965 3903 8881 3891 8881 3891 8869
3870 8870 3875 8960 3887 8960 3888 8963
FLASH FLOOD...RADAR INDICATED
$$
Britt200
WGUS73 KLSX 261414
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
914 AM CDT Tue Jul 26 2022
ILC005-051-121-135-261424-
/O.EXP.KLSX.FF.W.0017.000000T0000Z-220726T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bond IL-Fayette IL-Marion IL-Montgomery IL-
914 AM CDT Tue Jul 26 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 915 AM CDT THIS MORNING FOR
BOND, FAYETTE, NORTHERN MARION AND SOUTHWESTERN MONTGOMERY COUNTIES
IN SOUTH CENTRAL ILLINOIS...
Flood waters have receded. The heavy rain has ended. Flash flooding
is no longer expected to pose a threat. Please continue to heed
remaining road closures.
LAT...LON 3909 8965 3903 8881 3891 8881 3891 8869
3870 8870 3875 8960 3887 8960 3888 8963
$$
PfahlerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 10:59 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jul 25, 10:59 PM CDT, 4 hours 16 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1059 PM CDT Mon Jul 25 2022 .UPDATE... Issued at 803 PM CDT Mon Jul 25 2022 The flash flood watch that covers our northern counties has been extended further south. Yesterday's cold front that moved through the CWA into southern Missouri was forecast to return north as a warm front. According to surface analysis and radar data, we can see that the front is remaining fairly stationary if not moving south over southern Missouri. Deterministic guidance has picked up on this, with the RAP and NBM pulling their heaviest QPF further south. Although the axis of heaviest precipitation may be further south than expected, the highest risk of heavy rain still lies in the northern CWA, north of I-70 in Missouri and I-64 in Illinois. This is where the best moisture convergence will be overnight, on the nose of a low level jet that will set up in central and east-central Missouri. The low level jet will help provide additional lift in tandem with the isentropic ascent from the front. As convection initiates along the nose of the jet, it will travel east-southeast across Missouri and west-central Illinois in a line extending from roughly Moberly, MO to Vandalia, IL. Isentropic ascent will play a large role in the heaviest corridor of precipitation tonight, and with the front behaving differently than forecast, the flood watch had to be amended to accommodate these changes. Jaja && .SHORT TERM... (Through Late Tuesday Night) Issued at 245 PM CDT Mon Jul 25 2022 Morning activity continues to weaken as it slides eastward through the region. The main forecast issue in the short term is the increasing chances of showers and storms tonight as a complex develops over southeastern NE/northeastern KS/northwestern MO and slides east across northern half of Missouri. Early tonight the stalled frontal boundary just south of the Missouri/Arkansas border will begin to slowly lift northward as a warm front. In the meantime, a low level jet will develop and veer to the southwest increasing to around 40 to 45kts. With PWATS in excess of 2 inches and increasing WAA as well as isentropic ascent due to the low level jet, expect very efficient rainfall rates with showers and storms that develop on the nose of the LLJ over northwestern Missouri and slide eastward north of the front. A majority of the latest CAMs have ever so slightly shifted the main core of showers and storms a bit further south, but still along and north of the I-70 corridor. Also, the highest axis of qpf extends from Monroe County MO southeastward to Fayette County IL with between one and three inches in this area, though locally higher amounts are possible. So will add one more row of counties on the southern edge to the Flood Watch. As for any severe storms, with the frontal boundary to the south of the complex and weak elevated instability, do not anticipate any severe storms at this time, so we will not be messaging this. On Tuesday, the complex will exit by midday. However, scattered activity is still possible due to lingering outflow boundaries and the front. Temperatures through the short term will remain near normal with lows in the low 60s to low 70s tonight and in the mid 60s to mid 70s Tuesday night. Meanwhile, highs on Tuesday will depend on location of the front, cloud cover and precipitation, so for now highs will range from around 80 far north to the upper 90s far south. Byrd .LONG TERM... (Wednesday through Next Monday) Issued at 245 PM CDT Mon Jul 25 2022 Active pattern will persist through the rest of the work week with several rounds of showers and storms. On Wednesday a more vigorous shortwave will slide through the region with the best chances of showers and storms Wednesday night through Thursday, mainly along and south of I-70. Even though the weekend looks dry, at least on Saturday, the latest ECMWF as well as ensembles are indicating rain chances returning to the region by Sunday. For now stuck with the NBM solution with chance POPs Sunday through Monday. Byrd && .AVIATION... (For the 06z TAFs through 06z Tuesday Night) Issued at 1059 PM CDT Mon Jul 25 2022 Showers and thunderstorms have developed over central Missouri and are moving northeast through central and east-central Missouri. As the low level jet ramps up tonight and provides additional forcing for precipitation, this convection is expected to continue through the overnight hours and into Tuesday morning. All terminals are forecast to be impacted by at least showers by morning, with KUIN, KCOU, KSUS, and KSTL with TEMPO groups for thunder. KJEF and KCPS were left out of this because of their positions south of where thunderstorms are expected to flourish. The best chance to see heavy rain and thunderstorms is early morning Tuesday, with mention of showers being taken out of the TAFs by late morning/early afternoon. Jaja && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 67 89 75 90 / 90 70 50 50 Quincy 63 80 69 84 / 90 60 40 40 Columbia 66 92 71 89 / 70 40 60 50 Jefferson City 69 93 72 90 / 50 40 60 40 Salem 66 86 73 87 / 90 90 50 60 Farmington 70 94 73 91 / 30 30 40 60 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...IL...&& WFO LSX
Hazardous weather outlook, Jul 25, 2:59 PM CDT, 12 hours 16 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 259 PM CDT Mon Jul 25 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 259 PM CDT Mon Jul 25 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely tonight, including the potential for very heavy rainfall and flooding. This threat is highest across sections of northeast Missouri into west-central Illinois, where a flash flood watch is in effect from 10PM this evening through 9AM Tuesday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms over parts of the area each day. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts in excess of an inch or any flooding, if observed, to the National Weather Service. Byrd
In the hours before
Local storm report, Jul 26, 2:33 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
233 AM CDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 AM HEAVY RAIN 1 NW CREVE COEUR 38.67N 90.45W
07/26/2022 M4.07 INCH ST. LOUIS MO PUBLIC
RAINFALL THUS FAR VIA SOCIAL MEDIA.
&&Local storm report, Jul 26, 2:57 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
257 AM CDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM HEAVY RAIN 2 WSW WELDON SPRING 38.71N 90.68W
07/26/2022 M3.58 INCH ST. CHARLES MO BROADCAST MEDIA
RAINFALL THUS FAR.
&&Local storm report, Jul 26, 2:59 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
259 AM CDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 AM HEAVY RAIN SAINT PETERS 38.78N 90.60W
07/26/2022 M5.13 INCH ST. CHARLES MO AMATEUR RADIO
RAINFALL THUS FAR.
&&Local storm report, Jul 26, 3:00 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
300 AM CDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HEAVY RAIN 1 SSE SAINT PAUL 38.84N 90.73W
07/26/2022 M6.50 INCH ST. CHARLES MO TRAINED SPOTTER
RAINFALL THUS FAR.
&&Local storm report, Jul 26, 3:04 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
304 AM CDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 AM HEAVY RAIN 1 NE O'FALLON 38.79N 90.70W
07/26/2022 M7.15 INCH ST. CHARLES MO PUBLIC
STORM TOTAL THUS FAR.
&&Local storm report, Jul 26, 3:08 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
308 AM CDT TUE JUL 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM FLASH FLOOD 1 W LADUE 38.64N 90.40W
07/26/2022 ST. LOUIS MO LAW ENFORCEMENT
DEER CREEK FLOODING AND THREATENING HOUSES
NEAR WARSON ROAD AND FOXBORO ROAD.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:42 AM CDT | Heat Advisory | LSX | Randolph | 8 hr |
| Jul 26, 2:47 AM CDT | Flash Flood Warning | LSX | Madison, Monroe, Saint Clair | 8 hr |
| Jul 26, 4:19 AM CDT | Flash Flood Warning | LSX | Clinton, Washington | 6 hr |
| Jul 26, 6:41 AM CDT | Flash Flood Warning | LSX | Macoupin, Madison, Montgomery | 3 hr |
| Jul 26, 10:17 AM CDT | Areal Flood Warning | LSX | Clinton, Washington | 6 hr |
| Jul 26, 10:42 AM CDT | Areal Flood Warning | LSX | Madison, Saint Clair | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.